Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Dependence Modeling

Ed. by Puccetti, Giovanni

Covered by:

Open Access
See all formats and pricing
More options …

On capital allocation for stochastic arrangement increasing actuarial risks

Xiaoqing Pan
  • Department of Physiology, Medical College of Wisconsin, Milwaukee, Wisconsin 53226, USA
  • Department of Statistics and Finance, University of Science and Technology of China, Hefei, Anhui 230026, China
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Xiaohu Li
  • Corresponding author
  • Department of Mathematical Sciences, Stevens Institute of Technology, Hoboken, New Jersey 07030, USA
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2017-07-28 | DOI: https://doi.org/10.1515/demo-2017-0010


This paper studies the increasing convex ordering of the optimal discounted capital allocations for stochastic arrangement increasing risks with stochastic arrangement decreasing occurrence times. The application to optimal allocation of policy limits is presented as an illustration as well.

Keywords : Coverage limits; Discount rate; Increasing convex order; Loss function; Utility function


  • [1] Boland, P. J. and F. Proschan (1988). Multivariate arrangement increasing functions with applications in probability and statistics. J. Multivariate Anal. 25(2), 286-298.CrossrefGoogle Scholar

  • [2] Cai, J and W. Wei (2014). Some new notions of dependence with applications in optimal allocation problems. Insurance Math. Econ. 55, 200-209.Google Scholar

  • [3] Cai, J. and W. Wei (2015). Notions of multivariate dependence and their applications in optimal portfolio selections with dependent risks. J. Multivariate Anal. 138, 156-169.Web of ScienceGoogle Scholar

  • [4] Cheung, K. C. (2007). Optimal allocation of policy limits and deductibles. Insurance Math. Econ. 41(3), 382-391.Google Scholar

  • [5] Cummins, J.D. (2000). Allocation of capital in the insurance industry. Risk Manage. Insur. Rev. 3(1), 7-27.Google Scholar

  • [6] Dhaene, J., A. Tsanakas, E. A. Valdez and S. Vanduffel (2012). Optimal capital allocation principles. J. Risk Insur. 79(1), 1-28.Web of ScienceGoogle Scholar

  • [7] Hollander, M., F. Proschan and J. Sethuraman (1977). Functions decreasing in transposition and their applications in ranking problems. Ann. Statist. 5(4), 722-733.CrossrefGoogle Scholar

  • [8] Laeven, R.J.A. and M.J. Goovaerts (2004). An optimization approach to the dynamic allocation of economic capital. Insurance Math. Econ. 35(2), 299-319.Google Scholar

  • [9] Li, H. and Li, X. (eds) (2013). Stochastic Orders in Reliability and Risk. Springer, New York.Google Scholar

  • [10] Li, X. and C. Li (2016). On allocations to portfolios of assets with statistically dependent potential risk returns. Insurance Math. Econ. 68, 178-186.Google Scholar

  • [11] Li, X. and Y. You (2012). On allocation of upper limits and deductibles with dependent frequencies and comonotonic severities. Insurance Math. Econ. 50(3), 423-429.Google Scholar

  • [12] Li, X. and Y. You (2015). Permutation monotone functions of random vector with applications in financial and actuarial risk management. Adv. Appl. Probab. 47(1), 270-291.Google Scholar

  • [13] Hua, L. and K.C. Cheung (2008). Worst allocations of policy limits and deductibles. Insurance Math. Econ. 43(1), 93-98.Google Scholar

  • [14] Kleiber, C. and S. Kotz (2003). Statistical Size Distributions in Economics and Actuarial Sciences. John Wiley & Sons, Hoboken.Google Scholar

  • [15] Marshall, A.W., I. Olkin and B.C. Arnold (2011). Inequalities: Theory of Majorization and its Applications. Springer, New York.Google Scholar

  • [16] Müller, A. and D. Stoyan (2002). Comparison Methods for Stochastic Models and Risks. John Wiley & Sons, Chichester.Google Scholar

  • [17] Myers, S.C. and J.A. Read Jr. (2001). Capital allocation for insurance companies. J. Risk Insur. 68(4), 545-580.CrossrefGoogle Scholar

  • [18] Pan, X., M. Yuan and S. Kochar (2015). Stochastic comparisons of weighted sums of arrangement increasing random variables. Statist. Probab. Lett. 102, 42-50.Web of ScienceGoogle Scholar

  • [19] Shaked, M. and J.G. Shsanthikumar (2007). Stochastic Orders. Springer, New York.Google Scholar

  • [20] Shanthikumar, J.G. and D.D. Yao (1991). Bivariate characterization of some stochastic order relations. Adv. Appl. Probab. 23(3), 642-659.CrossrefGoogle Scholar

  • [21] Tsanakas, A. (2009). To split or not to split: Capital allocation with convex risk measures. Insurance Math. Econ. 44(2), 268-277.Google Scholar

  • [22] Xu, M. and T. Hu (2012). Stochastic comparisons of capital allocations with applications. Insurance Math. Econ. 50(3), 293-298.Google Scholar

  • [23] You, Y. and X. Li (2015). Functional characterizations of bivariate weak SAI with an application. Insurance Math. Econ. 64, 225-231.Google Scholar

  • [24] You, Y. and X. Li (2017). Most unfavorable deductibles and coverage limits for multiple random risks with Archimedean copulas. Ann. Oper. Res., to appear. Available at http://dx.doi.org/10.1007/s10479-017-2537-9.CrossrefGoogle Scholar

About the article

Received: 2017-01-07

Accepted: 2017-06-13

Published Online: 2017-07-28

Published in Print: 2017-01-26

Citation Information: Dependence Modeling, Volume 5, Issue 1, Pages 145–153, ISSN (Online) 2300-2298, DOI: https://doi.org/10.1515/demo-2017-0010.

Export Citation

© 2017. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 License. BY-NC-ND 4.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Comments (0)

Please log in or register to comment.
Log in